Alert archive / Massachusetts / Special Weather Statements in 2015
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Jul 28, 2015, 1:49 PM EDT for Franklin County, Massachusetts. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2015, 1:49 PM EDT (17:49 UTC)
- Expired
- Jul 28, 2015, 2:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Boston/Norton, MA
County Franklin County, MA
The radar
The Albany radar (KENX), 122 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 2:10 PM EDT | TSTM WND DMG | Deerfield, MA | ROUTE 91 SOUTHBOUND AT GREENFIELD TOWN LINE...TREE DOWN ACROSS ROAD. |
| Jul 28, 2:12 PM EDT | TSTM WND DMG | Deerfield, MA | TREE AND WIRES DOWN ON LOWER ROAD. |
| Jul 28, 2:26 PM EDT | TSTM WND DMG | Deerfield, MA | TREE HANGING IN ROAD ON KEETS ROAD. ROAD PARTIALLY BLOCKED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1210 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
232
WWUS81 KBOX 281749
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
149 PM EDT TUE JUL 28 2015
MAZ002-003-281845-
WESTERN FRANKLIN-EASTERN FRANKLIN-
149 PM EDT TUE JUL 28 2015
...STRONG THUNDERSTORMS DEVELOPING IN NORTHEASTERN HAMPSHIRE AND
CENTRAL FRANKLIN COUNTIES COUNTIES...
AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER GREENFIELD...MOVING SOUTH AT 10 MPH.
HAIL UP TO THE SIZE OF PEAS AND VERY HEAVY RAINFALL FALLING OVER AN
AREA WHICH RECEIVED HEAVY RAIN YESTERDAY...ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
AMHERST...GREENFIELD...DEERFIELD...MONTAGUE...HADLEY...SUNDERLAND...
NORTHFIELD...BERNARDSTON...BUCKLAND...CONWAY...SHELBURNE...
LEVERETT...ERVING...SHUTESBURY...COLRAIN...GILL...WHATELY...WENDELL
AND LEYDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4269 7250 4242 7239 4241 7248 4243 7249
4242 7259 4242 7261 4241 7270 4245 7270
4245 7274 4266 7273
TIME...MOT...LOC 1748Z 352DEG 10KT 4261 7261
$$
MDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 28, 10:37 AM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 28, 10:37 AM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1037 AM EDT TUE JUL 28 2015 .SYNOPSIS... A TROUGH OF LOW PRESSURE ALOFT WILL BRING A RISK OF SCATTERED SHOWERS AND THUNDERSTORMS TO EASTERN MASSACHUSETTS AND POSSIBLY RHODE ISLAND TODAY. HOT AND HUMID CONDITIONS EXPECTED THROUGH THURSDAY. A COLD FRONT MAY BRING SCATTERED THUNDERSTORMS LATE THURSDAY AND THURSDAY NIGHT. WARM BUT DRIER AND LESS HUMID WEATHER IS EXPECTED FRIDAY INTO NEXT WEEKEND. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... 1030 AM UPDATE... ***A FEW STRONG TO SEVERE THUNDERSTORMS POSSIBLE AFTER 1 OR 2 PM MAINLY ACROSS EASTERN MA AND RHODE ISLAND*** OVERALL...A RATHER COMPLEX AND UNCERTAIN SETUP ON CONVECTIVE POTENTIAL THIS AFTERNOON INTO EARLY THIS EVENING. LOW CLOUDS HAVE BURNED OFF ACROSS MOST OF THE REGION BY LATE MORNING...EXCEPT FOR AREAS NEAR THE SOUTH COAST. EVEN IN THESE LOCATIONS...SHOULD SEE SKIES BECOME PARTLY TO MOSTLY SUNNY IN THE NEXT HOUR OR SO. STRONG EARLY MORNING SHORTWAVE THAT CROSSED NORTHERN NEW ENGLAND WAS MOVING AWAY FROM THE REGION. IN ITS WAKE...THERE WAS SOME SUBSIDENCE WHICH WILL AT LEAST ALLOW FOR A FAIR AMOUNT OF SUNSHINE FOR THE NEXT FEW HOURS. HIGH TEMPS WILL TOP OUT IN THE UPPER 80S TO NEAR 90 AND IT WILL BE HUMID WITH DEWPOINTS GENERALLY IN THE 60S. THE MAIN UNCERTAINTY CONTINUES TO REVOLVE AROUND CONVECTIVE POTENTIAL FROM MID AFTERNOON INTO EARLY THIS EVENING. WILL GO OVER BOTH THE FAVORABLE AND UNFAVORABLE INGREDIENTS FOR CONVECTION. 1) FAVORABLE: THE DEPARTING FIRST SHORTWAVE ACTUALLY HAS DELIVERED 500 MB TEMPS OF -12C TO EASTERN MA LATE THIS MORNING...WHICH IS QUITE COLD ALOFT CONSIDERING OUR AIRMASS AT THE SURFACE. THEREFORE...WE SHOULD HAVE NO PROBLEM ATTAINING 2000 TO 3000 J/KG OF CAPE ACROSS EASTERN NEW ENGLAND THIS AFTERNOON. QUITE HIGH FOR OUR NECK OF THE WOODS. AT THE SAME TIME...ANOTHER SHORTWAVE WILL BE DROPPING DOWN ALONG THE EASTERN MA COAST. IN ADDITION...0 TO 6 KM SHEAR VALUES WILL BE INCREASING ON THE ORDER OF 35 TO 45 KNOTS DURING THE AFTERNOON. 2)UNFAVORABLE: THE FIRST SHORTWAVE CREATED SUBSIDENCE AND WHILE IT WILL HELP TO ALLOW HIGH CAPE TO DEVELOP...DRY MID LEVEL AIR MAY ATTEMPT TO CUTOFF ANY UPDRAFTS. THIS IS PROBABLY ONE OF THE MAIN REASONS THAT SEVERAL MODELS ARE NOT SHOWING MUCH QPF. ALTHOUGH 0 TO 6 KM SHEAR IS QUITE IMPRESSIVE...LOW LEVEL WIND FIELDS ARE QUITE WEAK WHICH WILL BE ANOTHER LIMITING FACTOR. FINALLY...500 MB TEMPS ALONG THE EASTERN MA COAST WARM FROM -12C AROUND 18Z TO -9C BY 00Z. SO OVERALL...THERE ARE QUITE A BIT OF MIXED SIGNALS FROM MID AFTERNOON AND EVENING. WE DO THINK THAT THERE SHOULD AT LEAST BE ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPING ACROSS EASTERN MA/RI WITH HELP FROM SOME CONVERGENCE ON THE SEA BREEZE FRONT. MANY HIGH RESOLUTION MODELS IN FACT SHOW THAT. HIT AND MISS ACTIVITY MAY EXTEND INTO CENTRAL MA WITH THE HELP OF THE TERRAIN. IN FACT...MAY EVEN SEE AN ISOLATED STORM OR TWO IN OUR FAR WESTERN ZONES ALTHOUGH PROBABLY FEW AND FAR BETWEEN. IF THOSE LIMITING FACTORS ARE OVERCOME...THERE IS THE POTENTIAL FOR A FEW STRONG TO SEVERE STORMS...GIVEN VERY HIGH CAPES AND RATHER COLD 500 MB TEMPS THROUGH 19 OR 20Z. BEST SHOT WILL BE ON THE SEA BREEZE FRONT BUT CAN/T RULE OUT SOMETHING ON THE HIGHER TERRAIN. AREAL COVERAGE OF ANY STORMS WILL PROBABLY BE LIMITED WITH DRY WEATHER DOMINATING...ESPECIALLY IN OUR WESTERN ZONES. IT COULD BE ONE OF THOSE SCENARIOS WHERE WE COULD END UP WITH JUST A FEW LOW TOPPED THUNDERSTORMS IF TOO MUCH DRY AIR ENTRAINS. HOWEVER...THERE ALSO IS A LOW RISK OF A VERY ISOLATED/LOCALIZED HIGH END SEVERE WEATHER EVENT IN THE FORM OF LARGE HAIL/MICROBURST GIVEN THE ABOVE REASONING. && .SHORT TERM /7 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... TONIGHT INTO TOMORROW... A FEW LINGERING SHOWERS ARE POSSIBLE AFTER 00Z. OTHERWISE EXPECT A QUIET NIGHT AS MID-LEVEL RIDGE BEGINS TO BUILD INTO THE REGION. WEAK FLOW AND INCREASING LOW LEVEL MOISTURE WILL ALLOW FOR ANOTHER ROUND OF FOG TO DEVELOP. ALTHOUGH BELIEVE THAT IT WONT BE AS WIDESPREAD AS TONIGHT. BEST CHANCE IS ACROSS THE CAPE AND ISLANDS AND WHERE PRECIP OCCURS TODAY. OVERNIGHT TEMPS WILL DROP INTO THE UPPER 60S TO LOW 70. HIGH PRESSURE BUILDS ACROSS SOUTHERN NEW ENGLAND TOMORROW BRINGING 18-19C 850MB TEMPS. THIS WILL ALLOW FOR TEMPS TO REACH IN THE LOW TO MID 90S. DEWPOINTS WILL STILL BE IN THE UPPER 60S TO LOW 70S LEADING TO HEAT INDEX VALUES IN THE MID 90S. CANNOT RULE OUT A SPOT SHOWER ON WEDNESDAY IF LOCATIONS REACH THEIR CONVECTIVE TEMPERATURES...ESP ACROSS THE HIGHER TERRAIN. BECAUSE OF THE UNCERTAINTY KEPT FORECAST DRY. && .LONG TERM /THURSDAY THROUGH MONDAY/... 350 AM UPDATE... HIGHLIGHTS... * VERY WARM AND HUMID THU * SCATTERED STORMS POSSIBLE LATE THU/THU NIGHT * DRIER/LESS HUMID FRI THRU MON BUT STILL WARM WED NIGHT/THU/THU NIGHT... GOOD MODEL AGREEMENT ON SHORT WAVE RIDGING OVER THE AREA WED NIGHT INTO THU. THUS DRY WEATHER TO START THIS PERIOD HOWEVER THE RISK OF SHOWERS/T-STORMS INCREASES LATE THU INTO THU NIGHT AS POTENT NORTHERN STREAM TROUGH CURRENTLY EXITING THE NORTHERN ROCKIES INTO THE HIGH PLAINS BEGINS TO APPROACH NEW ENGLAND FROM THE WEST. APPEARS TIMING OF THE FRONT COMES THROUGH OVERNIGHT...WELL AFTER PEAKING HEATING. THIS COMBINED WITH MARGINAL SHEAR KEEPS THE RISK LOW FOR STRONG CONVECTION LATE THU INTO THU NIGHT. HOWEVER GOOD SYNOPTIC SCALE LIFT WITH THIS TROUGH SUGGEST AT LEAST SHOWERS SHOULD BE ABLE TO HOLD TOGETHER AND MOVE ACROSS THE AREA LATE THU AND THU NIGHT. PWATS ABOVE NORMAL AND DEW PTS 65 TO 70 WILL INCREASE THE RISK FOR HEAVY DOWNPOURS. ALTHOUGH STILL 2 DAYS AWAY WILL NEED TO MONITOR LATER MODEL TRENDS. OTHERWISE VERY WARM AND HUMID CONDITIONS THU AHEAD OF APPROACHING COLD FRONT. A MODEL BLEND OFFERS HIGHS U80S TO L90S. FRIDAY THROUGH MONDAY... ANOMALOUS CLOSED LOW/VORTEX SETS UP OVER HUDSON/JAMES BAY THIS TIME PERIOD. THIS RESULTS IN BELOW NORMAL HEIGHTS AND MEAN TROUGH OVER THE GREAT LAKES INTO THE NORTHEAST. THIS WILL KEEP TEMPERATURES NEAR NORMAL /HIGHS MU80S/ AND LOWS IN THE 60S ALONG WITH TOLERABLE HUMIDITY AS DEW PTS AVERAGE IN THE 50S DURING THE DAYLIGHT HOURS. HOWEVER WITH THE NORTHERN STREAM JET SUPPRESSED SOUTHWARD INTO THE GREAT LAKES AND NORTHEAST THERE WILL BE THE RISK OF SCATTERED DIURNAL SHOWERS/T-STORMS JUST ABOUT EVERY DAY. TOO DIFFICULT AT THIS TIME RANGE TO TIME INDIVIDUAL SHORT WAVES. NOT A WASHOUT BUT THE RISK OF CONVECTION FROM TIME TO TIME. && .AVIATION /14Z TUESDAY THROUGH SATURDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM /THROUGH TUESDAY AFTERNOON/... TODAY...MODERATE TO HIGH CONFIDENCE. VFR ALL LOCATIONS RIGHT NOW EXCEPT FOR A NARROW BAND OF LOW CLOUDS NEAR THE SOUTH COAST...WHICH SHOULD DISSIPATE SHORTLY. SCATTERED SHOWERS/THUNDERSTORMS WILL DEVELOP GENERALLY ACROSS EASTERN NEW ENGLAND AFTER 18Z WHILE ACTIVITY WILL BE HIT AND MISS...THE POTENTIAL IS THERE FOR ISOLATED STRONG STORMS WITH LOCALLY HEAVY RAINFALL. TONIGHT...MODERATE CONFIDENCE. VFR FOR MOST SITES. CANNOT RULE OUT IFR IN STRATUS AND FOG ACROSS SE MASS INCLUDING THE CAPE AND ISLANDS. WEDNESDAY...HIGH CONFIDENCE. VFR WITH DIURNAL CU DEVELOPING AROUND 5K. A SPOT SHOWER IS POSSIBLE. KBOS TERMINAL...HIGH CONFIDENCE IN TAF. SEA BREEZE DEVELOPS BY 15 OR 16Z AS WINDS ARE ALREADY LIGHT AND VARIABLE. LOW CONFIDENCE ON STRONG/SEVERE THUNDERSTORM HITTING THE TERMINAL. KBDL TERMINAL...MODERATE CONFIDENCE IN TAF. LOW CLOUDS AND SOME FOG MAY DEVELOP EARLY THIS MORNING. OUTLOOK /WEDNESDAY NIGHT THROUGH SATURDAY/... 350 AM UPDATE... WED NGT/THU...PATCHY MVFR/IFR IN FOG WED NGT BUT QUICKLY IMPROVING TO VFR THU MORNING. LOW PROB THAT MVFR/IFR IN STRATUS LINGERS ALONG THE SOUTH COAST THU. THEN UNCERTAINTY ON HOW QUICK THIS FOG/STRATUS BURNS OFF SOUTH COAST. THU NIGHT...VFR-MVFR IN SCATTERED SHOWERS/T-STORMS. SOME UNCERTAINTY ON HOW WIDESPREAD PRECIP WILL BE. FRI AND SAT...VFR LIKELY. HIGH FORECAST CONFIDENCE. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM /THROUGH WEDNESDAY/...HIGH CONFIDENCE. WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS THROUGH WEDNESDAY. A FEW SPOT SHOWERS AND PERHAPS A THUNDERSTORM WILL BE POSSIBLE TODAY. THESE THUNDERSTORMS COULD CONTAIN GUSTY WINDS. SPECIAL MARINE WARNINGS MAY BE NEEDED WITH THE HIGHEST RISK ACROSS OUR WATERS ADJACENT TO EASTERN MA. OTHERWISE FOG AND STRATUS WILL BE THE ISSUE TONIGHT...WITH DRY WEATHER EXPECTED ON WEDNESDAY. OUTLOOK /WEDNESDAY NIGHT THROUGH SATURDAY/... 350 AM UPDATE... WED NIGHT AND THU...FAIRLY TRANQUIL WIND AND SEAS. POSSIBLE PATCHY FOG IN HUMID AIRMASS. THU NIGHT...MODEST SSW WIND AHEAD OF APPROACHING COLD FRONT. SCATTERED SHOWERS WITH EMBEDDED THUNDER POSSIBLE. FRI AND SAT...COLD FRONT SLOWLY MOVES OFFSHORE. ANOTHER WEAK FRONT MAY ENTER THE WATERS SAT. WSW WINDS EXPECTED. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...NOCERA/DUNTEN NEAR TERM...FRANK SHORT TERM...DUNTEN LONG TERM...NOCERA AVIATION...FRANK/NOCERA/DUNTEN MARINE...NOCERA/DUNTEN
Hazardous weather outlook, Jul 28, 3:56 AM EDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 356 AM EDT TUE JUL 28 2015 CTZ002>004-MAZ002>024-026-RIZ001>008-290800- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 356 AM EDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING...MAINLY ACROSS EASTERN MASSACHUSETTS AND RHODE ISLAND BUT CAN NOT COMPLETELY RULE OUT ACROSS CENTRAL MASSACHUSETTS. THIS INCLUDES THE WORCESTER HILLS. THE MAIN RISKS ARE LOCALLY STRONG TO DAMAGING WIND GUSTS AND ISOLATED HAIL. IN ADDITION...HEAVY RAINFALL MAY RESULT IN VERY LOCALIZED STREET FLOODING .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ230>237-250-251-254>256-290800- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 356 AM EDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. THESE MAY CONTAIN BRIEF STRONG WIND GUSTS ALONG WITH HAIL. SPECIAL MARINE WARNINGS MAY BE NEEDED WITH THE HIGHEST RISK ACROSS OUR WATERS ADJACENT TO EASTERN MA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jul 28, 1:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
149 PM EDT TUE JUL 28 2015
MAZ002-003-281845-
WESTERN FRANKLIN-EASTERN FRANKLIN-
149 PM EDT TUE JUL 28 2015
...STRONG THUNDERSTORMS DEVELOPING IN NORTHEASTERN HAMPSHIRE AND
CENTRAL FRANKLIN COUNTIES COUNTIES...
AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER GREENFIELD...MOVING SOUTH AT 10 MPH.
HAIL UP TO THE SIZE OF PEAS AND VERY HEAVY RAINFALL FALLING OVER AN
AREA WHICH RECEIVED HEAVY RAIN YESTERDAY...ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
AMHERST...GREENFIELD...DEERFIELD...MONTAGUE...HADLEY...SUNDERLAND...
NORTHFIELD...BERNARDSTON...BUCKLAND...CONWAY...SHELBURNE...
LEVERETT...ERVING...SHUTESBURY...COLRAIN...GILL...WHATELY...WENDELL
AND LEYDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4269 7250 4242 7239 4241 7248 4243 7249
4242 7259 4242 7261 4241 7270 4245 7270
4245 7274 4266 7273
TIME...MOT...LOC 1748Z 352DEG 10KT 4261 7261
MDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:40 AM EDT | Dense Fog Advisory | BOX | Franklin, Hampden, Hampshire, Worcester | 2 hr |
| Jul 28, 2:18 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 44 min |
| Jul 28, 2:25 PM EDT | Special Weather Statement | BOX | Norfolk | 50 min |
| Jul 28, 3:05 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Worcester | 55 min |
| Jul 28, 3:07 PM EDT | Special Weather Statement | BOX | Middlesex | 38 min |
| Jul 28, 3:23 PM EDT | Special Weather Statement | BOX | Bristol | 52 min |
| Jul 28, 3:31 PM EDT | Special Weather Statement | BOX | Hampden | 59 min |
| Jul 28, 3:44 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 24 min |
| Jul 28, 3:46 PM EDT | Special Marine Warning | BOX | 59 min | |
| Jul 28, 4:10 PM EDT | Special Weather Statement | BOX | Bristol | 50 min |
| Jul 28, 4:12 PM EDT | Special Weather Statement | BOX | Plymouth | 48 min |
| Jul 28, 4:18 PM EDT | Special Marine Warning | BOX | 57 min | |
| Jul 28, 4:32 PM EDT | Special Marine Warning | BOX | 43 min | |
| Jul 28, 4:38 PM EDT | Areal Flood Warning | BOX | Plymouth | 2 hr |
| Jul 28, 4:41 PM EDT | Special Marine Warning | BOX | 64 min | |
| Jul 28, 4:55 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 35 min |
| Jul 28, 5:17 PM EDT | Special Marine Warning | BOX | 28 min | |
| Jul 28, 5:36 PM EDT | Special Marine Warning | BOX | 54 min | |
| Jul 28, 5:43 PM EDT | Special Marine Warning | BOX | 47 min | |
| Jul 28, 6:01 PM EDT | Special Marine Warning | BOX | 59 min | |
| Jul 28, 7:01 PM EDT | Special Weather Statement | BOX | Worcester | 44 min |
| Jul 28, 4:06 PM EDT | Special Weather Statement | BOX | Providence | 39 min |
| Jul 28, 4:35 PM EDT | Special Weather Statement | BOX | Bristol, Newport | 40 min |
| Jul 28, 5:42 PM EDT | Severe Thunderstorm Warning | BOX | Newport, Washington | 45 min |
| Jul 28, 6:00 PM EDT | Severe Thunderstorm Warning | BOX | Washington | 28 min |
| Jul 28, 6:06 PM EDT | Tornado Warning | BOX | Washington | 14 min |
Nearby
Special Weather Statements in Massachusetts, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.